Ohio, 2008Damaging Wind in Ohio, July 22, 2008
July 22, 2008 · NWS PBZ · 1 event in 1 county or zone
A slow moving cold front produced scattered severe thunderstorms across eastern Ohio, northern West Virginia, and western Pennsylvania. A weak EF0 tornado touched down in Butler county Pennsylvania in a heavily wooded area with damage to trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front produced scattered severe thunderstorms across eastern Ohio, northern West Virginia, and western Pennsylvania. A weak EF0 tornado touched down in Butler county Pennsylvania in a heavily wooded area with damage to trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 22, 2:56 AM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 22, 2:56 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
356 AM EDT TUE JUL 22 2008
.SYNOPSIS...
A SLOW MOVING COLD FORNT WILL BRINGSHOWERS AND THUNDERSTORMS INTO
WEDNESDAY. HIGH PRESSURE WILL BRING DRIER AND COOLER CONDITIONS
FOR THE LAST HALF OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
CONVECTIVE COMPLEX WORKING EAST TOWARD SOUTHERHN CWA WITH WATCH IN
EFFECT UNTIL 10 AM. SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
ACROSS REMAINDER OF CWA DURING DAY AS UPPER TROF AND FRONT MOVE
EAST. AS UPPER LOW FORMS AND PIVOTS INTO REGION TONIGHT WENT WITH
LIKELY POPS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
UPPER LEVEL LOW WILL CROSS THE LOWER GREAT LAKES TUESDAY
WEDNESDAY WITH ANOTHER ROUND OF SHOWRS AND STORMS. HIGH PRESSURE
BUILDS INTO THE REGION THURSDAY FOR DRY AND SEASONABLY COOL
CONDITIONS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL BRING DRY WEATHER AND COOLER TEMPERATURES
THROUGH FRIDAY. ANOTHER SERIES OF VORTICITY MAXES ROTATE INTO THE
EASTERN LONG WAVE POSITION OVER THE WEEKEND. MODELS IN FAIR
AGREEMENT ON FRONTAL TIMING LATE SATURDAY WITH POSSIBILITY OF
SECONDARY IMPULSE ON SUNDAY. PREVIOUS FORECAST MOSTLY UNCHANGED.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
ABUNDANT LOW LEVEL MOISTURE AND LIGHT WINDS WILL ALLOW AREAS OF IFR
FOG AND STRATUS TO FORM EARLY THIS MORNING. CONDITIONS SHOULD
IMPROVE TO VFR BY 15Z.
SHORTWAVE TROUGHS WILL BRING ANOTHER ROUND OF THUNDERSTORMS LATER
TODAY INTO TONIGHT. MVFR/IFR CONDITIONS AND GUSTY WINDS ARE POSSIBLE
IN STORMS.
DRIER CONDITIONS ARE EXPECTED FOR THE LATTER PART OF THE WEEK WITH
PATCHY IFR CONDITIONS IN MORNING FOG WEDNESDAY AND THURSDAY. THE
NEXT SYSTEM WILL APPROACH THE REGION SATURDAY WITH A CHANCE OF
THUNDERSTORMS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 22, 3:28 AM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
428 AM EDT TUE JUL 22 2008
OHZ039-040-048>050-057>059-068-069-PAZ029-031-032-WVZ001>004-012-
021>023-041-230830-
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
428 AM EDT TUE JUL 22 2008
...SEVERE THUNDERSTORM WATCH 723 IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
A STALLED FRONTAL BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORMS
WHICH MAY BE SEVERE TODAY INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-OHZ041-PAZ007>009-013>016-020>023-030-230830-
GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-
428 AM EDT TUE JUL 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
A STALLED FRONTAL BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORMS
WHICH MAY BE SEVERE TODAY INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 21, 10:33 PM EST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1133 PM EDT MON JUL 21 2008
MDZ001-WVZ023-041-220430-
GARRETT MD-PRESTON WV-TUCKER WV-
1133 PM EDT MON JUL 21 2008
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...TUCKER AND PRESTON...
AT 1129 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CATHELDRAL
STATE PARK TO PLEASANT RUN...MOVING EAST AT 28 MPH. THESE STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...AND POSSIBLY
SMALL HAIL.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BRADSHAW...CRELLIN...FORT PENDLETON...GORMAN...GORTNER...KEARNEY...
KEMPTON...KITZMILLER...LOCH LYNN HEIGHTS...MOUNTAIN LAKE PARK...
REDHOUSE...SHALLMAR...STEYER...SUNNYSIDE AND AMBOY
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 22, 3:13 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
413 AM EDT TUE JUL 22 2008
OHZ057>059-068-069-220915-
BELMONT OH-GUERNSEY OH-MONROE OH-MUSKINGUM OH-NOBLE OH-
413 AM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...MONROE...NOBLE...MUSKINGUM...BELMONT AND GUERNSEY...
AT 410 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES SOUTH OF EAST
FULTONHAM...MOVING EAST AT 40 MPH. THESE STORMS CONTAIN NEARLY
CONTINUOUS LIGHTNING AND VERY HEAVY RAINFALL...AND MAY PRODUCE WIND
GUSTS TO 40 MPH AND SMALL HAIL.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ALLEDONIA...ANTIOCH...BARKCAMP STATE PARK...BARNESVILLE...BELLE
VALLEY...BENWOOD...BETHESDA...BLUE ROCK STATE PARK...BRIDGEVILLE...
BYESVILLE...CALDWELL...CAMERON...CANNELVILLE...CHANDLERSVILLE AND
CLARINGTON
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
TUESDAY MORNING FOR EAST CENTRAL OHIO AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
Thunderstorm Wind, Noble
- When
- July 22, 4:15 AM EST
- Where
- Noble County, 2.14 mi NNE of Ashton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 39.750, -81.460
Law enforcement reported trees and power lines down east of Caldwell.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Arkansas, July 22, 20088 injured · $1.5 million · 1.75 in hail · 28 events
- Flash Flood and Hail in Wyoming, July 22, 20081 death · 3 injured · 1.75 in hail · 4 events
- Flood and Hail in Georgia, July 22, 2008$6.3 million · 1.75 in hail · 42 events
- Wildfire in California, July 22 to 31, 20081 death · 1 event
- Rip Current in Illinois, July 22, 20081 death · 1 event
- Flash Flood and Hail in Ohio, July 22, 2008$1.1 million · 1.75 in hail · 22 events
- Hail and Damaging Winds in Alabama, July 22, 20081 injured · $534,000 · 70 kt wind · 24 events
- Hail and Damaging Winds in Kentucky, July 22, 2008$216,000 · 1 in hail · 35 events
- Flash Flood and Debris Flow in Virginia, July 22 to 23, 2008$206,000 · 65 kt wind · 32 events
- Damaging Winds in Ohio, July 22, 2008$589,000 · 96 kt wind · 10 events
- Hail and Damaging Winds in Kansas, July 22, 20082 injured · $250,000 · 1.5 in hail · 9 events
- Tornado and Flash Flooding in Idaho, July 22, 2008$200,000 · EF0 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125405.